Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 9, 2016, 2:39 PM EDT for Brown County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2016, 2:39 PM EDT (18:39 UTC)
- Expired
- Aug 9, 2016, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
County Brown County, OH
The radar
The Cincinnati radar (KILN), 61 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798
WWUS81 KILN 091839
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT TUE AUG 9 2016
OHZ078>080-091915-
HIGHLAND OH-CLERMONT OH-BROWN OH-
239 PM EDT TUE AUG 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...
SOUTHEASTERN CLERMONT AND CENTRAL BROWN COUNTIES UNTIL 315 PM EDT...
AT 239 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GEORGETOWN...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...MOUNT ORAB...SARDINIA...FELICITY...RUSSELLVILLE...
HAMERSVILLE...MOWRYSTOWN...HIGGINSPORT...
STATE ROUTE 32 AT US ROUTE 62...LAKE WAYNOKA...
STATE ROUTE 32 AT US ROUTE 68...NEW HOPE IN CLARK COUNTY...
FINCASTLE...FEESBURG AND BUFORD.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3879 8395 3878 8401 3885 8412 3919 8382
3902 8367 3893 8368 3877 8390 3877 8392
TIME...MOT...LOC 1839Z 220DEG 29KT 3886 8397
$$
BUTNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:07 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 9, 2:07 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 207 PM EDT TUE AUG 9 2016 .SYNOPSIS... A warm and humid airmass will keep thunderstorm chances in the forecast each day this week. A frontal boundary will approach the region on Sunday and move through Sunday night into Monday morning allowing for additional thunderstorm chances. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Mid level ridge to remain centered over the east coast today. Flow backs southerly across the Ohio valley around the periphery of this ridge. Numerical models showing weak shortwave over indiana which pivots around this ridge today. This results in axis of 8h convergence which maximizes durg the aftn. This forcing combined with moderate instability will lead to scattered thunderstorms. Morning sounding shows pw around 1.6 inches which is expected to increase to around 2 inches by evening. In this moist environment....slow moving storms may lead to localized flooding. Will continue to mention this threat in HWO product. Have continued high chc pops durg the aftn hours. For temperatures...expect highs in the upper 80s. Previous discussion... Dry conditions will start out the near term this morning, however expect this to be short lived. Moisture will increase across the region this morning and into the afternoon hours. Scattered showers and thunderstorms are expected to develop through the daytime hours. The best chance for precipitation is expected to be near and just northwest of the Interstate 71 corridor. Continued mention of slow moving storms and the potential for some heavy rain in the HWO. How quickly storms develop and associated cloud cover will have an impact on temperatures today. Went on the cooler side of guidance for today with expectation that cloud cover will increase in addition to the increase in precipitation chances through the morning and into the afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... Shower and thunderstorm chances will be present each day with better chances for thunderstorms during the daytime hours. More isolated activity will be possible during the overnight hours. Continued threat of slow moving storms continues through the short term and therefore have mention in the HWO during this time as well. High temperatures in the upper 80s to around 90 and low temperatures in the lower 70s will be typical of this time period. A few locations will have heat index values near 100. && .LONG TERM /FRIDAY THROUGH MONDAY/... Mid and upper level ridging off the southeastern coast will extend northwest into the upper Ohio Valley into Friday. This will keep our area in a weak southwesterly flow regime, resulting in a continued moist and fairly stagnant weather pattern through the end of the work week. Highs through Friday will be in the upper 80s with dewpoints generally running in the lower 70s. This will lead to very muggy conditions with heat indices in the mid to possibly upper 90s. Forcing will remain relatively weak, which will favor more of a diurnal thunderstorm threat, so will generally have the highest pops for Friday in the afternoon to early evening hours. Given the moist airmass, anomalously high PWs will be in place across the region through the end of the week, with values generally running in the 2.0 to 2.25 inch range. With the light flow, any storms will be slow moving and this will combine with deep warm cloud depths and high PWs to result in an increased threat for torrential downpours and possible flash flooding. Will continue to highlight this threat in the HWO product. The mid and upper level ridge will begin to weaken heading into the weekend as mid level short wave energy moves across the Northern Plains into the Great Lakes region Saturday into Sunday. This will eventually help drive a cold front southeast across our area Sunday into Sunday Night. As the ridge starts to break down and the front approaches/moves in from the northwest, larger scale forcing will begin to increase through the weekend, leading to a better chance of organized precipitation. PWs will remain on the high side until the front moves through, possibly leading to an increased flood threat Saturday into Sunday. Some drier air will finally move in behind the front, leading to a decreasing chance of precipitation from the northwest Sunday into Sunday Night and a less warm and humid airmass for Monday. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Scattered thunderstorms starting to develop in the moderately unstable airmass over southern Ohio and northern Ky. Weak mid level shortwave to pivot northeast thru the Ohio valley thru the aftn/early evening. Have included a tempo group for thunderstorms at all TAF sites this afternoon to account for these storms. If a storm gets over a TAF site vsbys may be briefly reduced to IFR in heavy rain, but since this time will be brief have limited the mention to mvfr restrictions. Expect these storms to be progressive, based on s/w track and diurnally favorable time for convection. Can not rule out a a few storms continuing into the night but chance is too low to include in the TAFs at this time. Surface moisture will be high tonight,resulting in fog development and visibility restrictions at all but KDAY. Additional thunderstorm development possible in the moist unstable airmass Wednesday afternoon. Have a mention of VCTS at 30 hour KCVG TAF site. OUTLOOK...Thunderstorms possible through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Novak/AR SHORT TERM...Novak LONG TERM...JGL AVIATION...AR
Hazardous weather outlook, Aug 9, 4:15 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 415 AM EDT TUE AUG 9 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-100900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 415 AM EDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING SHOWERS AND STORMS ARE POSSIBLE TODAY. WITH AMPLE MOISTURE AVAILABLE...HEAVY RAINFALL IS POSSIBLE WHICH COULD LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SLOW MOVING SHOWERS AND STORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. WITH AMPLE MOISTURE AVAILABLE...HEAVY RAINFALL IS POSSIBLE WHICH COULD LEAD TO ISOLATED FLASH FLOODING. MORE EXTENSIVE HEAVY RAINFALL WILL BE POSSIBLE THIS WEEKEND INTO MONDAY AS A SLOW MOVING COLD FRONT APPROACHES AND CROSSES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT TUE AUG 9 2016
OHZ078>080-091915-
HIGHLAND OH-CLERMONT OH-BROWN OH-
239 PM EDT TUE AUG 9 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...
SOUTHEASTERN CLERMONT AND CENTRAL BROWN COUNTIES UNTIL 315 PM EDT...
AT 239 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GEORGETOWN...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...MOUNT ORAB...SARDINIA...FELICITY...RUSSELLVILLE...
HAMERSVILLE...MOWRYSTOWN...HIGGINSPORT...
STATE ROUTE 32 AT US ROUTE 62...LAKE WAYNOKA...
STATE ROUTE 32 AT US ROUTE 68...NEW HOPE IN CLARK COUNTY...
FINCASTLE...FEESBURG AND BUFORD.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3879 8395 3878 8401 3885 8412 3919 8382
3902 8367 3893 8368 3877 8390 3877 8392
TIME...MOT...LOC 1839Z 220DEG 29KT 3886 8397
BUTNERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:27 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clinton, Highland | 3 hr |
| Aug 9, 3:36 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Warren | 2 hr |
| Aug 9, 3:59 PM EDT | Areal Flood Advisory | ILN | Fayette, Highland, Ross | 3 hr |
| Aug 9, 4:59 PM EDT | Areal Flood Advisory | ILN | Clermont | 3 hr |
| Aug 9, 5:24 PM EDT | Areal Flood Advisory | ILN | Hocking, Ross | 3 hr |
| Aug 9, 6:03 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont | 2 hr |
| Aug 9, 6:27 PM EDT | Special Weather Statement | ILN | Delaware | 33 min |
| Aug 9, 6:42 PM EDT | Areal Flood Advisory | ILN | Champaign, Delaware, Licking, Union | 2 hr |
| Aug 9, 7:07 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Scioto | 113 min |
| Aug 9, 7:22 PM EDT | Areal Flood Advisory | ILN | Adams, Highland | 113 min |
| Aug 9, 7:51 PM EDT | Areal Flood Advisory | ILN | Highland, Pike, Ross | 2 hr |
| Aug 9, 4:28 PM EDT | Special Weather Statement | ILN | Gallatin | 32 min |
| Aug 9, 4:43 PM EDT | Areal Flood Advisory | ILN | Gallatin | 2 hr |
| Aug 9, 5:27 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 33 min |
| Aug 9, 5:41 PM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 3 hr |
| Aug 9, 5:55 PM EDT | Special Weather Statement | ILN | Mason | 35 min |
| Aug 9, 7:02 PM EDT | Areal Flood Advisory | ILN | Bracken, Pendleton | 118 min |
| Aug 9, 6:29 PM EDT | Special Weather Statement | ILN | Franklin | 31 min |
| Aug 9, 6:35 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ripley | 115 min |
| Aug 9, 7:15 PM EDT | Flash Flood Warning | ILN | Dearborn, Franklin, Ripley | 2 hr |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.